Pancreas Cancer Discussion Page:
An Unmoderated Forum
*
 
Support pancreas research*DISCLAIMER: This page is an unmoderated forum, and the opinions expressed herein do not necessarily reflect the viewpoint of The Johns Hopkins Medical Institutions. Patients are advised to consult their personal physicians before making any medical decisions.
FULL DISCLAIMER

Pancreas Cancer

Linda was posted 10/31/2010 12:11 am by lyn
E-mail Address:

Message Text
Steroids is an excellent anti-inflammatory. The trouble is that it can make sugars crazy, and have other side effects. If he does (like my mom), sometimes you can just adjust your diabetes medicines/insulin while he is on the steroids so that you can get the sugars under control. Steroids can be a good way to break a bad pain cycle, and bide you time waiting for chemo.

Is it safe for him to take non-steroidal anti-inflammatory medicines like naproxen/ibuprofen? These can be mild blood thinners and hard on some people's stomach, so check with the doctor if he is already on a blood thinner of any kind or if his platelets are low. You can try taking them 'around the clock' for a day or two to see if they help.

Also, you should ask to have some morphine family pain meds at home to take in addition to the fentanyl patch (norco/oxycodone), for when the patch is not enough. Keep track of how many he takes/how often and the doctor will be able to figure out how much to increase his patch.

Good luck. Thinking of you.

Reply to this message | Return to Main Message List


Responses

*DISCLAIMER: This page is an unmoderated forum, and the opinions expressed herein do not necessarily reflect the viewpoint of The Johns Hopkins Medical Institutions. Patients are advised to consult their personal physicians before making any medical decisions.
FULL DISCLAIMER


Pancreas Home | Surgical | Medical | Basic Sci | Docs | Registry | FAQ | Appts | Chat

Feedback | Pathology Home | Oncology Center Home | Search
Copyright © 2020 The Johns Hopkins University, Baltimore, Maryland
Last Modified: 11/11/2002 10:50 am